Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 27, NWS Fort Worth, TX

March 22, 20214 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 22, 2021, 11:05 PM CDT for 4 counties in Texas. It was in force for 70 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2021, 11:05 PM CDT (04:05 UTC)
Expired
Mar 23, 2021, 12:15 AM CDT
In force
70 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
65.0 mph

Counties Anderson County, TX, Freestone County, TX, Henderson County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 160 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 12:11 AM CDTTSTM WND DMG5 W Moore Station, TX8 INCH DIAMETER CEDAR TREE DOWNED ALONG CR 4832 OUTSIDE OF NEW YORK TX. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 6:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
672 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

653 
WUUS54 KFWD 230405
SVRFWD
TXC001-161-213-349-230515-
/O.NEW.KFWD.SV.W.0027.210323T0405Z-210323T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1105 PM CDT Mon Mar 22 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Central Freestone County in central Texas...
  Henderson County in central Texas...
  Anderson County in central Texas...
  Eastern Navarro County in north central Texas...

* Until 1215 AM CDT.

* At 1104 PM CDT, severe thunderstorms were located along a line 
  extending from Rice to near Navarro to near Wortham, moving east 
  at 45 mph.

  HAZARD...65 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Corsicana, Palestine, Athens, Gun Barrel City, Fairfield, Mabank,
  Chandler, Malakoff, Tool, Kerens, Seven Points, Frankston, Wortham,
  Brownsboro, Eustace, Berryville, Trinidad, Angus, Enchanted Oaks
  and Coffee City.

This includes Interstate 45 between mile markers 195 and 227, and
between mile markers 229 and 238.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3167 9641 3178 9648 3205 9645 3228 9649
      3233 9638 3236 9640 3235 9545 3223 9549
      3218 9546 3215 9548 3208 9542 3196 9545
      3193 9542 3185 9545 3182 9540 3176 9540
      3175 9536 3173 9537 3173 9534 3170 9531
TIME...MOT...LOC 0404Z 264DEG 41KT 3224 9640 3207 9638 3186 9638 3176
9642

HAIL...1.00IN
WIND...65MPH
$$

Bonnette
2 follow-up statements
910 
WWUS54 KFWD 230426
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1126 PM CDT Mon Mar 22 2021

TXC001-161-213-349-230515-
/O.CON.KFWD.SV.W.0027.000000T0000Z-210323T0515Z/
Freestone TX-Henderson TX-Anderson TX-Navarro TX-
1126 PM CDT Mon Mar 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL FREESTONE...HENDERSON...ANDERSON AND EASTERN NAVARRO
COUNTIES...

At 1125 PM CDT, severe thunderstorms were located along a line 
extending from near Kerens to the area north of Fairfield, moving 
east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Palestine, Athens, Gun Barrel City, Fairfield, Mabank, Chandler,
Malakoff, Tool, Kerens, Seven Points, Frankston, Brownsboro, Eustace,
Berryville, Trinidad, Enchanted Oaks, Coffee City, Caney City,
Fairfield Lake State Park and Payne Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3167 9641 3192 9634 3219 9634 3236 9637
      3235 9545 3223 9549 3218 9546 3215 9548
      3208 9542 3196 9545 3193 9542 3185 9545
      3182 9540 3176 9540 3175 9536 3173 9537
      3173 9534 3170 9531
TIME...MOT...LOC 0425Z 268DEG 36KT 3220 9621 3184 9622 

HAIL...1.00IN
WIND...60MPH
 
$$

Bonnette
049 
WWUS54 KFWD 230439
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1139 PM CDT Mon Mar 22 2021

TXC001-161-213-349-230515-
/O.CON.KFWD.SV.W.0027.000000T0000Z-210323T0515Z/
Freestone TX-Henderson TX-Anderson TX-Navarro TX-
1139 PM CDT Mon Mar 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN FREESTONE...HENDERSON...ANDERSON AND EAST CENTRAL
NAVARRO COUNTIES...

At 1137 PM CDT, severe thunderstorms were located along a line 
extending from near Enchanted Oaks to Cayuga, moving east at 40 mph. 
The strongest winds will move over Eustace and Cayuga shortly.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Palestine, Athens, Gun Barrel City, Fairfield, Mabank, Chandler,
Malakoff, Tool, Seven Points, Frankston, Brownsboro, Eustace,
Berryville, Trinidad, Enchanted Oaks, Coffee City, Caney City,
Fairfield Lake State Park, Payne Springs and Log Cabin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3168 9625 3192 9618 3217 9619 3236 9622
      3235 9545 3223 9549 3218 9546 3215 9548
      3208 9542 3196 9545 3193 9542 3185 9545
      3182 9540 3176 9540 3175 9536 3173 9537
      3173 9534 3170 9531
TIME...MOT...LOC 0437Z 260DEG 35KT 3229 9606 3194 9606 

HAIL...1.00IN
WIND...60MPH
 
$$

Bonnette

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:36 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 22, 7:36 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
736 PM CDT Mon Mar 22 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday/

The surface low pressure responsible for this afternoon/evening's
convection is located over southwestern Oklahoma, with a broken
line of showers and thunderstorms extending along and west of a
Sherman to Rockwall to Lampasas line at the time of this writing.
The presence of marginal instability and a modestly sheared
environment would support a potential for severe hail (upwards of
1 inch) and damaging wind gusts with any stronger thunderstorms. As
a result, a Severe Thunderstorm Watch remains in effect for
portions of North and Central Texas through midnight tonight.

Based on the latest trends and high res guidance, this activity
should be east of the I-35 corridor after 9-10PM and exit most of
the region after 1-2AM. The passage of a Pacific cold front,
associated with the surface low, will clear cloud cover from west
to east and result in surface winds becoming westerly to
southwesterly. Wind speeds will be around 10-15 MPH behind the
front and persist through much of the day on Tuesday.
Temperatures will not be affected much by the passage of the
front, but the humidity should be lower as drier air filters in.
Expect abundant sunshine and slightly above-normal high
temperatures, mostly in the 70s, across the region Tuesday
afternoon.

Garcia

&&

.LONG TERM... /Issued 240 PM CDT Mon Mar 22 2021/
/Tuesday Night and Beyond/

The next storm system will start off Tuesday night swinging
through the Four-Corners area before heading east into the Plains
on Wednesday. North and Central Texas should still be situated
largely in the cool sector as tonight's cold front remains
stretched across Southeast Texas and Louisiana, which should
mitigate the overall severe weather threat as the strongest
forcing for ascent arrives. One exception may be across areas
south of I-20 and east of I-35, a region into which the surface
front is progged to retreat sometime Wednesday afternoon or
evening. This may allow for a few surface-based storms which could
become strong to severe. Thunderstorms should remain elevated and
likely sub- severe across the rest of the region, though a few
strong storms may still occur.

As far as the timing is concerned, an initial round of convection
is expected Wednesday afternoon as a lead disturbance arrives,
with a second round Wednesday night into Thursday with the primary
disturbance swinging east through the region. Rainfall totals are
a bit uncertain, but basin-average values of half an inch to an
inch look most likely with some isolated higher totals in training
showers and storms.

The system and associated precipitation will exit to the east late
Thursday, followed by dry and seasonable weather for the end of
the workweek. Another shortwave will traverse the Plains on
Saturday, sending another front south through the region. This
system appears moisture-starved at this time and the front should
pass through precipitation-free. The result should be continued
nice weather for the weekend into early next week.

30

&&

.AVIATION... /NEW/
/00Z TAFs/

Ongoing convection will continue to impact the Metroplex terminals
through 2-3Z, and reach Waco closer to 1-2Z. Reductions in
visibility to 3-4 miles and variable wind gusts near or upwards
of 35 knots cannot be ruled out as the activity moves from west to
east. Thunderstorms should be just east of the Metroplex terminals
after 3Z, but there may be lingering showers through 4-5Z. The
passage of a Pacific front will aid in clearing cloud cover
tonight and result in breezy westerly winds. VFR will prevail by
6-7Z across all terminals and continue through the forecast
period. Westerly to southwesterly winds around 10-15 knots are
possible on Tuesday before decreasing in speed and becoming
southerly by Tuesday evening.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    50  74  51  75  49 /  90   0   0  40  40
Waco                51  76  50  75  50 /  90   0   0  50  50
Paris               52  70  47  75  50 / 100   5   0  30  60
Denton              47  73  46  74  45 / 100   0   0  30  40
McKinney            49  72  47  75  48 / 100   0   0  30  40
Dallas              51  75  53  76  51 /  90   0   0  40  40
Terrell             51  73  49  75  50 / 100   0   0  40  50
Corsicana           54  75  52  76  53 /  90   0   0  50  50
Temple              51  78  51  76  50 /  80   0   0  50  50
Mineral Wells       45  73  47  74  45 /  70   0   5  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 22, 2:54 PM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
254 PM CDT Mon Mar 22 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
254 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered to numerous thunderstorms are expected this afternoon and
evening. Some storms may become strong or severe with hail and
damaging winds as the main threats, especially across North Texas. A
low-end tornado threat will also exist.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of thunderstorms will be possible on Wednesday. A
strong or marginally severe storm will be possible across the
southeast late Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible across North Texas this evening. The
most likely time for activation for locations west of I-35 will be
between 5 PM and 10 PM and between 8 PM and 1 AM east of I-35.

In the hours before

Special weather statement, Mar 22, 9:45 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
945 PM CDT Mon Mar 22 2021

TXZ119-120-230315-
Rockwall TX-Dallas TX-
945 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL AND NORTHEASTERN DALLAS
COUNTIES UNTIL 1015 PM CDT...

At 945 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rowlett, moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Dallas, Garland, Mesquite, Rowlett, Wylie, Rockwall, Sachse, Royse
City, Heath, Fate, Sunnyvale, Mobile City and McLendon-Chisholm.

LAT...LON 3282 9630 3281 9652 3279 9652 3279 9677
      3298 9666 3298 9630
TIME...MOT...LOC 0245Z 266DEG 42KT 3289 9658

Bain
Local storm report, Mar 22, 10:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND DMG     3 ESE PLANO             33.03N 96.70W
03/22/2021                   COLLIN             TX   PUBLIC

            TREE BRANCH 6 INCHES IN DIAMETER OF A
            HEALTHY TREE COMPLETELY SNAPPED. LOCATION IS
            AT THE INTERSECTION OF PARK BLVD AND AVENUE
            K IN PLANO.

&&

PRATER
Local storm report, Mar 22, 10:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             3 SSW ABBOTT            31.84N 97.09W
03/22/2021  E1.00 INCH       HILL               TX   PUBLIC

            QUARTER SIZED HAIL BETWEEN WEST AND ABBOTT.

&&

PRATER
Local storm report, Mar 22, 10:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT MON MAR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             CADDO MILLS             33.07N 96.23W
03/22/2021  E1.00 INCH       HUNT               TX   AMATEUR RADIO

&&

PRATER
Special weather statement, Mar 22, 10:43 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1043 PM CDT Mon Mar 22 2021

TXZ105-107-119>123-134-135-230415-
Ellis TX-Kaufman TX-Van Zandt TX-Hunt TX-Hopkins TX-Rockwall TX-
Rains TX-Henderson TX-Dallas TX-
1043 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROCKWALL...SOUTHERN
HUNT...KAUFMAN...WESTERN VAN ZANDT...NORTHWESTERN HENDERSON...
SOUTHWESTERN HOPKINS...RAINS...NORTHEASTERN ELLIS AND SOUTHEASTERN
DALLAS COUNTIES UNTIL 1115 PM CDT...

At 1043 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caddo Mills to near Ennis. Movement was
east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

 Locations impacted include...
Greenville, Ennis, Terrell, Sulphur Springs, Seagoville, Forney,
Kaufman, Gun Barrel City, Canton, Wills Point, Royse City, Fate,
Mabank, Crandall, Tool, Palmer, Combine, West Tawakoni, Talty and
Seven Points.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Texas.

LAT...LON 3231 9604 3231 9634 3233 9638 3231 9643
      3230 9677 3298 9634 3298 9630 3310 9627
      3318 9551
TIME...MOT...LOC 0343Z 250DEG 33KT 3302 9616 3239 9662

Barnes
Special weather statement, Mar 22, 10:56 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1056 PM CDT Mon Mar 22 2021

TXZ094-095-105>107-230445-
Hunt TX-Hopkins TX-Lamar TX-Delta TX-Fannin TX-
1056 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUNT...HOPKINS...
LAMAR...DELTA AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1145 PM CDT...

At 1055 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from Honey Grove to Klondike to Cumby moving
east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

 Locations impacted include...
Paris, Sulphur Springs, Commerce, Cooper, Honey Grove, Blossom,
Cumby, Como, Deport, Cooper Lake Park South Sulphur, Cooper Lake Park
Doctors Creek, Roxton, Ladonia, Tira, Pecan Gap, Windom, Toco and Sun
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.

LAT...LON 3298 9593 3323 9591 3361 9601 3388 9531
      3303 9531
TIME...MOT...LOC 0355Z 249DEG 34KT 3350 9590 3337 9583 3319 9580 3305
9587

Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:39 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas66 min
Mar 22, 8:22 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan53 min
Mar 22, 8:41 PM CDTSpecial Weather StatementFWDHamilton49 min
Mar 22, 9:13 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan62 min
Mar 22, 9:24 PM CDTSpecial Weather StatementFWDDallas, Ellis, Johnson51 min
Mar 22, 9:30 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan60 min
Mar 22, 9:34 PM CDTSpecial Weather StatementFWDGrayson41 min
Mar 22, 9:45 PM CDTSpecial Weather StatementFWDRockwall30 min
Mar 22, 9:52 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Ellis, Hunt, Kaufman, Rockwall53 min
Mar 22, 10:24 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan, Navarro51 min
Mar 22, 10:28 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt32 min
Mar 22, 10:43 PM CDTSpecial Weather StatementFWDHopkins, Kaufman, Rains32 min
Mar 22, 10:53 PM CDTSevere Thunderstorm WarningFWDBell, Milam67 min
Mar 22, 10:56 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Lamar49 min
Mar 22, 11:53 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson67 min
Mar 22, 11:57 PM CDTSpecial Weather StatementFWDLimestone48 min
Mar 23, 12:08 AM CDTSevere Thunderstorm WarningFWDAnderson, Henderson52 min
Mar 23, 12:20 AM CDTSpecial Weather StatementFWDVan Zandt25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.